Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2001, 4:03 PM CDT for Hickman County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2001, 4:03 PM CDT (21:03 UTC)
- Expired
- May 11, 2001, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 112105 SVRBNA TNC081-112130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CENTERVILLE * UNTIL 430 PM CDT * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN WESTERN HICKMAN COUNTY...OR ABOUT 15 MILES WEST OF CENTERVILLE...MOVING EAST AT 15 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:41 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 11, 1:41 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT FRI MAY 11 2001 SHOWERS AND THUNDERSTORMS CONTINUE POPPING UP ACROSS THE MID STATE, WITH SOME STORMS GETTING CLOSE TO SEVERE THRESHOLDS. AIR MASS IS MARITIME TOPICAL, WITH DEW POINTS IN THE 60S, AND QUITE UNSTABLE, WITH 12Z BNA SOUNDING SHOWING CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 1883 J/KG AND A LIFTED INDEX OF -4.5. COLD FRONT INCHING CLOSER TO THE MID STATE, WITH 18Z POSITION ACROSS SOUTHERN IL AND SOUTHEAST MO. MODELS STILL QUITE CONSISTENT IN THEIR SOLUTIONS, WITH COLD FRONTAL PASSAGE AT BNA PEGGED AROUND 09Z. ALTHOUGH THE FRONT IS NOT NECESSARILY STRONG, A THIN RIBBON OF DEEPER MOISTURE WILL SWING ACROSS THE REGION. BELIEVE SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A RESULT. LOOK FOR A QUICK CHANGE BY SATURDAY AFTERNOON AS SKIES CLEAR OUT UNDER A DEEP, POST-FRONTAL NORTHWEST FLOW. THE REMAINDER OF THE WEEKEND AND FIRST OF NEXT WEEK WILL BE QUITE PLEASANT, WITH MOSTLY SUNNY SKIES AND SEASONAL TEMPERATURES. OVERALL, LOOK FOR FEW CHANGES WITH THE AFTERNOON ZONE FORECAST PACKAGE. BNA 61/75/48/76/52 53000 CSV 58/69/43/71/50 53000 .BNA...NONE. 08
In the hours before
Special weather statement, May 11, 1:22 PM CDT, 2 hours 41 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 122 PM CDT FRI MAY 11 2001 WITH A WARM MOIST AIR MASS AND AN UNSTABLE ENVIRONMENT IN PLACE ACROSS THE MID STATE, THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON. MOST OF THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE THRESHOLDS, WITH FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL, AND BRIEF HEAVY RAINFALL BEING THE PRIMARY THREATS. SOME OF THESE STORMS MAY BECOME SEVERE, BUT WIDESPREAD, ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. A COLD FRONT WILL PASS ACROSS MIDDLE TENNESSEE OVERNIGHT, BRINGING ANOTHER ROUND OF CONVECTION TO THE REGION. AGAIN, SEVERE WEATHER IS NOT EXPECTED WITH THIS COLD FRONTAL PASSAGE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS DUE TO SEVERE WEATHER IS POSSIBLE THIS AFTERNOON, BUT NOT EXPECTED, AS SEVERE STORMS WILL BE SPORADIC. 08
Local storm report, May 11, 2:32 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
232 PM CDT FRI MAY 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM NASHVILLE TN WIND DAMAGE
05/11/01 DAVIDSON POWER LINES DOWN IN
SOUTH NASHVILLE
REPORTED BY EMERGENCY
8 MANAGEMENT
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| May 11, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 29 min |
| May 11, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 35 min |
| May 11, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 34 min |
| May 11, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 38 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.